Alert archive / Florida / Flood Watches in 2013
Flood Watch 3, NWS Melbourne, FL
NWS Melbourne, FL issued this flood watch at Sep 23, 2013, 3:54 PM EDT for 6 counties in Florida. It took effect at Sep 23, 2013, 4:00 PM EDT. It was in force for 47 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2013, 3:54 PM EDT (19:54 UTC)
- In effect from
- Sep 23, 2013, 4:00 PM EDT
- Expired
- Sep 25, 2013, 2:32 PM EDT
- In force
- 47 hr
- Issued by
- NWS Melbourne, FL
- Flood severity
- None
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
324 WGUS62 KMLB 231954 FFAMLB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MELBOURNE FL 354 PM EDT MON SEP 23 2013 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... FLZ041-044>047-053-054-058-059-064-141-144-147-241500- /O.NEW.KMLB.FA.A.0003.130923T2000Z-130925T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 354 PM EDT MON SEP 23 2013 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * FLOOD WATCH FOR EAST CENTRAL FLORIDA...INCLUDING THE FOLLOWING AREAS...COASTAL VOLUSIA...INDIAN RIVER...INLAND VOLUSIA...MARTIN...NORTHERN BREVARD...NORTHERN LAKE... OKEECHOBEE...ORANGE...OSCEOLA...SEMINOLE...SOUTHERN BREVARD... SOUTHERN LAKE AND ST. LUCIE. * THROUGH TUESDAY EVENING * WIDESPREAD RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE EXPECTED ACROSS EAST CENTRAL FLORIDA THROUGH LATE TUESDAY. ISOLATED RAINFALL AMOUNTS UP TO 3 TO 5 INCHES ARE POSSIBLE IN AREAS THAT SEE REPEATED HEAVY RAINFALL THROUGH TONIGHT AND INTO TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE DURING THE NEXT 24 TO 36 HOURS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ 15
5 follow-up statements
762 WGUS62 KMLB 240224 FFAMLB FLOOD WATCH NATIONAL WEATHER SERVICE MELBOURNE FL 1024 PM EDT MON SEP 23 2013 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... FLZ041-044>047-053-054-058-059-064-141-144-147-250000- /O.CON.KMLB.FA.A.0003.000000T0000Z-130925T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 1024 PM EDT MON SEP 23 2013 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... THE FLOOD WATCH CONTINUES FOR * ALL OF EAST CENTRAL FLORIDA...INCLUDING THE FOLLOWING COUNTIES... BREVARD...INDIAN RIVER...LAKE...MARTIN...OKEECHOBEE...ORANGE... OSCEOLA...SEMINOLE...SAINT LUCIE...AND VOLUSIA... * THROUGH TUESDAY EVENING * WIDESPREAD RAINFALL AMOUNTS...INCLUDING TO DAY'S HEAVY RAINFALL... WILL TOTAL TWO TO FOUR INCHES THROUGH SUNSET TUESDAY EVENING. LOCATIONS THAT RECEIVED THE HEAVIEST RAINFALL TO DAY COULD WIND UP WITH RAINFALL TOTALS UP TO 6 INCHES. * THE HEAVY RAINFALL THREAT COULD CONTINUE TUESDAY NIGHT INTO WEDNESDAY. LISTEN FOR FURTHER INFORMATION...INCLUDING A POSSIBLE EXTENSION OF THE FLOOD WATCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE DURING THE NEXT 24 TO 36 HOURS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ CRISTALDI
419 WGUS62 KMLB 240721 FFAMLB FLOOD WATCH NATIONAL WEATHER SERVICE MELBOURNE FL 321 AM EDT TUE SEP 24 2013 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... FLZ041-044>047-053-054-058-059-064-141-144-147-250000- /O.CON.KMLB.FA.A.0003.000000T0000Z-130925T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 321 AM EDT TUE SEP 24 2013 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * ALL OF EAST CENTRAL FLORIDA...INCLUDING THE FOLLOWING COUNTIES... VOLUSIA...INDIAN RIVER...MARTIN...BREVARD...LAKE...OKEECHOBEE... ORANGE...OSCEOLA...SEMINOLE...AND ST. LUCIE... * THROUGH THIS EVENING * WIDESPREAD RAINFALL AMOUNTS...INCLUDING YESTERDAY'S HEAVY RAINFALL...WILL TOTAL TWO TO FOUR INCHES THROUGH SUNSET THIS EVENING. LOCATIONS THAT RECEIVED THE HEAVIEST RAINFALL ON MONDAY COULD WIND UP WITH RAINFALL TOTALS UP TO 6 INCHES. * THE HEAVY RAINFALL THREAT COULD CONTINUE TONIGHT INTO WEDNESDAY. LISTEN FOR FURTHER INFORMATION...INCLUDING A POSSIBLE EXTENSION OF THE FLOOD WATCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE DURING THE NEXT 24 TO 36 HOURS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ SEDLOCK
246 WGUS62 KMLB 241902 FFAMLB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MELBOURNE FL 302 PM EDT TUE SEP 24 2013 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... FLZ041-044>047-053-054-058-059-064-141-144-147-251200- /O.EXT.KMLB.FA.A.0003.000000T0000Z-130926T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 302 PM EDT TUE SEP 24 2013 ...FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY EVENING... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF EAST CENTRAL FLORIDA...INCLUDING THE FOLLOWING AREAS...COASTAL VOLUSIA...INDIAN RIVER...INLAND VOLUSIA... MARTIN...NORTHERN BREVARD...NORTHERN LAKE...OKEECHOBEE... ORANGE...OSCEOLA...SEMINOLE...SOUTHERN BREVARD...SOUTHERN LAKE AND ST. LUCIE. * THROUGH WEDNESDAY EVENING * WIDESPREAD RAINFALL AMOUNTS...INCLUDING YESTERDAY'S HEAVY RAINFALL...WILL TOTAL TWO TO FOUR INCHES THROUGH SUNSET THIS EVENING. LOCATIONS THAT RECEIVED THE HEAVIEST RAINFALL ON TUESDAY COULD WIND UP WITH RAINFALL TOTALS UP TO 6 INCHES. * THE HEAVY RAINFALL THREAT COULD CONTINUE TONIGHT INTO WEDNESDAY. LISTEN FOR FURTHER INFORMATION...INCLUDING A POSSIBLE EXTENSION OF THE FLOOD WATCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE DURING THE NEXT 24 TO 36 HOURS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ WIMMER
975 WGUS62 KMLB 250939 FFAMLB FLOOD WATCH NATIONAL WEATHER SERVICE MELBOURNE FL 539 AM EDT WED SEP 25 2013 FLZ041-044>047-053-054-058-059-064-141-144-147-260000- /O.CON.KMLB.FA.A.0003.000000T0000Z-130926T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 539 AM EDT WED SEP 25 2013 ...FLOOD WATCH REMAINS IN EFFECT UNTIL THIS EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF EAST CENTRAL FLORIDA...INCLUDING THE FOLLOWING AREAS...COASTAL VOLUSIA...INDIAN RIVER...INLAND VOLUSIA... MARTIN...NORTHERN BREVARD...NORTHERN LAKE...OKEECHOBEE... ORANGE...OSCEOLA...SEMINOLE...SOUTHERN BREVARD...SOUTHERN LAKE AND ST. LUCIE. * THROUGH 8 PM THIS EVENING * WIDESPREAD RAINFALL AMOUNTS...INCLUDING PREVIOUS DAYS RAINFALL...WILL ADD TO RAIN SOAKED GROUNDS AND ESPECIALLY LOW SPOTS. * THE HEAVY RAINFALL THREAT WILL DIMINISH THIS EVENING AS A DRIER AIRMASS MOVES IN FROM THE WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE DURING THE NEXT 12 HOURS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ JP
684 WGUS62 KMLB 251832 FFAMLB FLOOD WATCH NATIONAL WEATHER SERVICE MELBOURNE FL 232 PM EDT WED SEP 25 2013 ...FLOOD WATCH IS CANCELLED... FLZ041-044>047-053-054-058-059-064-141-144-147-251945- /O.CAN.KMLB.FA.A.0003.000000T0000Z-130926T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 232 PM EDT WED SEP 25 2013 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR EAST CENTRAL FLORIDA HAS BEEN CANCELLED. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MAY DEVELOP THROUGH EARLY EVENING WITH LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO TWO INCHES IN SPOTS. WIDESPREAD HEAVY RAIN IS NO LONGER EXPECTED. $$ 15
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this flood watch went out at Sep 23, 3:54 PM EDT, 0 minutes earlier.
Area forecast discussion, Sep 23, 3:54 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
354 PM EDT MON SEP 23 2013
.DISCUSSION...
...FLOOD WATCH IN EFFECT ACROSS EAST CENTRAL FL THROUGH TUE
EVENING...
TONIGHT-TUE...AN UPPER LEVEL SHORTWAVE TROUGH ACROSS THE ERN GULF
AND DEEP TROPICAL MOISTURE ACROSS CENTRAL AND SOUTH FLORIDA WILL
CONTINUE THE HIGH RAIN CHANCES TONIGHT INTO TUESDAY. MODELS
CONTINUED SLOW MOVEMENT EASTWARD OF UPPER TROUGH FROM THE EASTERN
GULF INTO TUESDAY KEEPING HEALTHY AREA OF UPPER DIVERGENCE OVER
CENTRAL FL. AT THE LOW LVLS...INCREASING LOW LVL SW FLOW WILL
CONTINUE TAP FAVORABLE TROPICAL AIRMASS FROM THE SE GULF. EXPECT
RAINFALL TO BE MAXIMIZED ACROSS CENTRAL NORTHERN ZONES IN TROPICAL
AIRMASS AND SOUTH OF THE QUASI-STATIONARY FRONTAL BOUNDARY.
THERE WILL BE A HEIGHTENED CONCERN FOR URBAN AND POOR DRAINAGE
FLOODING WITH LOCALIZED EXCESSIVE RAINFALL AMOUNTS TO 2 TO 4
INCHES...POSSIBLY HIGHER IN AREAS THAT SEE REPEATED ROUNDS OF HEAVY
RAIN INTO LATE TUESDAY. THANKS FOR COORD TAMPA. WILL GO WITH LIKELY
RAIN CHANCES INTO THIS EVENING FROM 60-70 PCT...WITH SCATTERED
ACTIVITY LIKELY LASTING THROUGH THE NIGHT.
WILL GO AHEAD AND RAISE FLOOD WATCH AT THIS POINT THROUGH TUE
EVENING AND ASSESS NEED TO EXTEND FURTHER INTO MID WEEK IF
NECESSARY.
WEDNESDAY...LOW PRESSURE WILL MOVE EAST FROM THE EAST CENTRAL FL
ATLANTIC WATERS OUT INTO THE ATLANTIC WITH ANOTHER MID LVL S/W
TROUGH ACROSS THE PANHANDLE. TROPICAL AIRMASS WILL REMAIN IN PLACE
WITH LOW LVL WESTERLY FLOW...POSSIBLY ALLOWING FOR ADDITIONAL
TRAINING OF HEAVY RAIN ACROSS CENTRAL FL INTO THE AFTERNOON. WILL
KEEP LIKELY RAIN CHANCES WITH CONSIDERABLE CLOUD COVER.
PREVIOUS EXTENDED DISCUSSION...DURING THE LATTER PART OF THE WEEK
DRYING SHOULD OCCUR BEGINNING LATE THU AS HIGH PRESSURE BEGINS TO
BUILD INTO THE REGION FROM THE NORTH AND WEST. DURING THE TRANSITION
THU THERE WILL BE A CHC OF SHOWERS AND PERHAPS AN AFTERNOON STORM
WITH WINDS BECOMING ONSHORE BY EVENING. HIGH PRESSURE BUILDING S
INTO THE AREA FROM THE NORTH WL PRODUCE STRENGTHENING GRADIENT
NE-LIES. A FEW MARINE BASED SHOWERS MAY AFFECT COASTAL SECTIONS FRI
AND INTO SAT...DRIER AND MORE STABLE CONDITIONS HOWEVER WL BE
USHERING US INTO THE WEEKEND.
&&
.AVIATION...HIGH RAIN CHANCES CONTINUE INTO TONIGHT WITH SHRA/ISOLD
TSRA THRU 04Z...WITH SCATTERED SHRA/SLGT CHC FOR TSRA OVERNIGHT.
HAVE INCLUDED TEMPO GROUPS INTO TUE MORNING AS DEEP TROPICAL
MOISTURE AND MID/UPR LVL SHORTWAVE ACROSS THE ERN GULF KEEPS
UNSETTLED WEATHER INTO TUE. EXPECT MVFR CIGS LATE TONIGHT TO BECOME
MORE WIDESPREAD ACROSS NRN TERMINALS WITH LIFR/IFR VSBYS AT TIMES IN
TROPICAL DOWNPOURS.
&&
.MARINE...UNSETTLED WEATHER INTO MID WEEK WITH HIGHER THAN NORMAL
COVERAGE OF SHOWERS AND STORMS ACROSS THE WATERS EXPECTED. SEAS
MAINLY 2-4 FT. LOW PRESSURE DEVELOPMENT ACROSS THE ATLC TUE
AFTERNOON WILL INCREASE WINDS ACROSS THE SRN WATERS POSSIBLY TO SCEC
LEVELS BEFORE PULLING FARTHER AWAY INTO LATE WED.
&&
.HYDROLOGY...WIDESPREAD RAINFALL AMOUNTS OF ONE TO TWO INCHES
EXPECTED INTO WED WITH SOME HIGHER RAINFALL AMOUNTS AROUND 4 INCHES
POSSIBLE. TROPICAL DOWNPOURS WILL LEAD TO HIGH RAINFALL RATES AND
THE THREAT FOR QUICK FLOODING OF STREETS AND LOW-LYING AND POOR
DRAINAGE AREAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 74 84 73 87 / 70 70 40 60
MCO 74 87 74 89 / 70 70 40 60
MLB 76 88 75 88 / 70 70 40 60
VRB 76 89 75 89 / 70 60 40 60
LEE 74 86 75 89 / 70 70 40 60
SFB 75 86 75 89 / 70 70 40 60
ORL 75 86 76 89 / 70 70 40 60
FPR 74 89 76 88 / 60 60 40 60
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH TUESDAY EVENING FOR COASTAL VOLUSIA-INDIAN
RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-
OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-
SOUTHERN LAKE-ST. LUCIE.
AM...NONE.
&&
SHORT TERM/AVIATION...VOLKMER
RADAR/IMPACT WEATHER....WIMMERHazardous weather outlook, Sep 23, 11:13 AM EDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1113 AM EDT MON SEP 23 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-232200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1113 AM EDT MON SEP 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... NUMEROUS SHOWERS AND SCATTERED LIGHTNING STORMS WILL MOVE WEST TO EAST AT 15 TO 20 MPH ACROSS EAST CENTRAL FLORIDA. THE BEST OPPORTUNITY FOR THE SHOWERS AND STORMS THIS AFTERNOON WILL BE FROM SOUTH BREVARD AND OSCEOLA COUNTIES SOUTH TO OKEECHOBEE AND MARTIN COUNTIES. THE PRIMARY WEATHER HAZARD WILL BE LOCALLY HEAVY RAIN. OTHER WEATHER HAZARDS INCLUDE CLOUD TO GROUND LIGHTNING STRIKES AND AN OCCASIONAL WIND GUST OF 40 TO 45 MPH IN THE STRONGER STORMS AND HEAVIER SHOWERS. .FLOOD IMPACT... REPEATED ROUNDS OF RAIN FALLING OVER THE SAME AREAS WILL RESULT IN LOCALIZED ACCUMULATIONS OF AROUND 2 INCHES OF RAIN IN THESE SAME AREAS. THE EXCESS RAIN WILL PRODUCE PONDING OF WATER ON ROADWAYS AND FILLED DRAINAGE DITCHES AND RETENTION PONDS. .RIP CURRENT IMPACT... LOW TO MODERATE RISK OF RIP CURRENTS AT AREA BEACHES THIS AFTERNOON. THE RIP CURRENTS SHOULD BE AT THEIR STRONGEST BETWEEN 4 AND 6 PM WHEN THE OUTGOING TIDE WILL BE AT ITS STRONGEST. .MARINE THUNDERSTORM GUST IMPACT... THE EAST COAST SEA BREEZE IS EXPECTED TO DEVELOP THIS AFTERNOON BUT REMAIN CLOSE TO THE COAST. THUNDERSTORMS FROM INDIAN RIVER AND SOUTHERN OSCEOLA COUNTIES SOUTH WILL BE CAPABLE OF PRODUCING GUSTY WINDS NEAR 35 KNOTS. STORM MOTION WILL BE TOWARD THE EAST AT AROUND 15 KNOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. DEEP TROPICAL MOISTURE WILL COMBINE WITH A WEAK FRONTAL BOUNDARY AND A WAVE OF LOW PRESSURE TO BRING HIGH RAIN CHANCES AND A THREAT FOR HEAVY RAINFALL AT TIMES THROUGH WEDNESDAY. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED ACROSS EAST CENTRAL FLORIDA WITH LOCALLY HIGHER AMOUNTS UP TO 3 INCHES POSSIBLE THROUGH WEDNESDAY. WHILE MANY AREAS CAN HANDLE THIS AMOUNT OF RAINFALL OVER SEVERAL DAYS...SOME OF THIS RAIN COULD OCCUR IN A SHORT PERIOD OF TIME AND MAY CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. HIGH PRESSURE IS FORECAST TO BUILD SOUTH OVER THE AREA THURSDAY INTO THE WEEKEND AND EVENTUALLY BRING DRIER CONDITIONS...BUT ALSO PRODUCE BREEZY NORTHEAST WINDS AND HAZARDOUS BOATING CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SEDLOCK
In the hours before
Local storm report, Sep 23, 2:51 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
251 PM EDT MON SEP 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLOOD VERO BEACH HIGHLAND 27.58N 80.40W
09/23/2013 INDIAN RIVER FL EMERGENCY MNGR
ROAD CLOSURES REPORTED IN VERO BEACH HIGHLAND AREA -
HIGHLAND DRIVE AT 17TH SW, HIGHLAND DR AT 6TH SW, AND THE
1200 BLOCK OF OLD DIXIE HWY. UP TO 1.5 FT OF WATER ON
THESE ROADS IN SOME LOCATIONS. REPORT RELAYED FROM INDIAN
RIVER CO SHERIFF.
&&
ARBThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 3:17 PM EDT | Areal Flood Advisory | MLB | Brevard | 58 min |
| Sep 23, 4:33 PM EDT | Areal Flood Advisory | MLB | Brevard, Lake, Orange, Osceola, Seminole, Volusia | 87 min |
| Sep 23, 4:38 PM EDT | Areal Flood Advisory | MLB | Martin, Saint Lucie | 82 min |
| Sep 23, 5:53 PM EDT | Areal Flood Advisory | MLB | Martin, Okeechobee, Saint Lucie | 82 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.